Hello, My son is being treated for Lyme and also keloids. The Dermotologist injected keloids (on shoulder/back area)with cordsteroids via air jet 3 weeks ago. That night he began to get unbearable pain in back and knees. Knee pain has gotten somewhat better but back pain prevents him from activites and school. He also has asthma and has been seeing a chiropractor for backpain.
I am told by DERM. that steroids do not leave the keloid??I find that hard to believe. Do you feel the shots can cause a major Lyme relapse and worsening of symptoms?
From what I have read, steroids suppress the immune system, and suppressing the immune system in someone who has Lyme disease is not helpful. Whether the 'dermo-jet' injection of steroid medication into a keloid spreads throughout the body is not something I have any knowledge of. Your surmise seems reasonable to me, however.
You might post a question to Dr Garth Nicholson, who is answering questions today on this website. He may have a comment.
Generally speaking, treatment of Lyme is not well understood by many MDs, so it would not surprise me if dermatologists are not clued in.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.